1 doctor weighed in:
Can taking Benadryl (diphenhydramine) for a few months lead to dependency? Dizziness? Palpitations?
1 doctor weighed in

Dr. Marc Hirsch
Family Medicine
In brief: No, yes, and no.
Benadryl (diphenhydramine) is a good drug for allergy and allergic reactions and, very occasionally, for sleep.
If your take it continuously to sleep it can lose it's effectiveness and make it difficult to sleep at all without it. Anything with sedative effects can lead to dizziness. Palpitations are less likely. Moderation is a good idea.

In brief: No, yes, and no.
Benadryl (diphenhydramine) is a good drug for allergy and allergic reactions and, very occasionally, for sleep.
If your take it continuously to sleep it can lose it's effectiveness and make it difficult to sleep at all without it. Anything with sedative effects can lead to dizziness. Palpitations are less likely. Moderation is a good idea.
Dr. Marc Hirsch
Dr. Marc Hirsch
Thank
Get help from a real doctor now
Dr. William Forsythe
Board Certified, Emergency Medicine
23 years in practice
171K people helped
Continue
107,000 doctors available
Read more answers from doctors